Flood, Saline
- When
- January 3, 11:00 PM CST to January 11, 4:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.733, -93.850
The Blackwater River near Blue Lick crested at 32.35 feet, or 8.35 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 3, 2:50 PM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CST MON JAN 3 2005 ...MAJOR ICE STORM EXPECTED ACROSS MUCH OF THE AREA TUESDAY AFTERNOON INTO WEDNESDAY...WITH HEAVY SNOW EXPECTED NEAR THE IOWA BORDER... .DISCUSSION... EARLY AFTERNOON WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOW BROAD LONGWAVE TROUGH ALONG WEST COAST ANCHORED AROUND UPPER LOW DRIFTING SOUTHWARD OFF CA COAST. BROAD FETCH OF SOUTHWESTERLY FLOW EXTENDS FROM OFF BAJA COAST ACROSS DESERT SOUTHWEST AND INTO CENTRAL PLAINS. A CONSIDERABLE AMOUNT OF MID AND HIGH LEVEL SUBTROPICAL MOISTURE IS EMBEDDED WITHIN THIS BAND OF SOUTHWESTERLY FLOW...WITH ADDITIONAL AVAILABLE AVAILABLE WITHIN BAND OF ITCZ CONVECTION SOUTH OF MEAN TROUGH AXIS...WHICH WILL LIKELY BE PULLED NORTHWARD OVER THE NEXT DAY OR SO. MEANWHILE NORTHERN STREAM TROUGH EXTENDS FROM SOUTHERN CANADIAN ROCKIES NORTHEASTWARD INTO NORTHERN MANITOBA. ASSOCIATED COLD FRONT IS CURRENTLY LOCATED JUST SOUTH OF I-44 CORRIDOR ACROSS SOUTHERN MO INTO SOUTHEAST OK AND NORTH CENTRAL TX. NORTHERLY FLOW BEHIND THIS FRONT CONTINUES TO ADVECT COLDER AIR INTO FORECAST AREA...WHERE TEMPERATURES HAVE BEEN STEADY IN THE UPPER 20S TO LOWER 30S ACROSS MUCH OF THE AREA. REGIONAL RADAR IMAGERY SHOWS PRECIPITATION WHICH RESULTED IN OVERNIGHT ICE STORM ACROSS NORTHERN MO HAS SHIFTED WELL EAST OF AREA...WITH SOME RESIDUAL SNOW/FREEZING RAIN SHOWERS ACROSS EXTREME NORTHWEST MO. EXPECT THESE TO BE OUT OF THE AREA BY EVENING...HOWEVER FORECAST SOUNDINGS SUGGEST POTENTIAL FOR DRIZZLE/FREEZING DRIZZLE IN ADDITION TO FOG ACROSS MOST OF THE AREA THROUGH THE OVERNIGHT HOURS. ANY ACCUMULATIONS ASSOCIATED WITH THIS WILL BE MINOR...AND HAVE OPTED NOT TO ISSUE ANY KIND OF WINTER WEATHER ADVISORY. UPPER LOW FORECAST TO PROPAGATE INTO DESERT SOUTHWEST TUESDAY INTO TUESDAY NIGHT...BEFORE LIFTING ACROSS CENTRAL PLAINS ON WEDNESDAY AS AN OPEN WAVE. EXPECT TWO ROUNDS OF HEAVY PRECIPITATION WITH THIS SYSTEM...THE FIRST TUESDAY AFTERNOON INTO TUESDAY EVENING ASSOCIATED WITH LEAD SHORTWAVE...AND THE SECOND LATER TUESDAY NIGHT INTO WEDNESDAY MORNING ASSOCIATED WITH PRIMARY SHORTWAVE AND ASSOCIATED SURFACE/850MB LOW. IN BOTH CASES ISENTROPIC LIFT ALONG 280-295K SURFACES IS QUITE IMPRESSIVE. META PROG SOUNDINGS SUGGEST CONSIDERABLE WARM LAYER TO BE PRESENT (TEMPS APPROACHING 8-10C AT 850MB ACROSS SOUTHERN CWA) OVERTOP OF COLD DOME AT THE SURFACE...AND ARE SUPPORTIVE OF PROLONGED FREEZING RAIN EVENT ACROSS MOST OF CWA. OF PRIMARY CONCERN OF COURSE IS POSITION OF 32 DEGREE ISOTHERM. ETA SURFACE PROG KEEPS FREEZING LINE ACROSS EXTREME SOUTHERN CWA THROUGHOUT DURATION OF EVENT...AND GIVEN CURRENT TEMPS ACROSS AREA...AND EXPECTED STRENGTH OF NORTHEASTERLY FLOW AT THE SURFACE WHICH WILL DEVELOP ACROSS AREA DURING THE DAY TUESDAY THIS IS REASONABLE. QPF AMOUNTS FROM BOTH ETA AND GFS SUGGEST SIGNIFICANT ICING POSSIBLE ACROSS AREA ALONG A SWATH EXTENDING FROM FROM KANSAS CITY AT ST JOSEPH NORTHEASTWARD THROUGH CHILLICOTHE AND CARROLLTON TO MACON AND KIRKSVILLE...WITH UPWARDS OF AN INCH OF ICE ACCUMULATION POSSIBLE. GIVEN PW VALUES IN EXCESS OF AN INCH OR SO PROGGED DURING THE EVENT...THINK THIS IS MORE THAN REASONABLE (ESPECIALLY GIVEN AMOUNT OF SUBTROPICAL MOISTURE AVAILABLE). OF ADDITIONAL CONCERN IS STRENGTH OF WINDS...WHICH WHEN COMBINED WITH AMOUNT OF EXPECTED ICING...WILL LIKELY RESULT IN CONSIDERABLE TREE DAMAGE AND POWER OUTAGES. GIVEN POTENTIAL IMPACT OF THIS TYPE OF EVENT...HAVE GONE AHEAD AND ISSUED AN ICE STORM WARNING FOR AFOREMENTIONED AREA FOR TUESDAY AFTERNOON THROUGH WEDNESDAY. PRECIPITATION MAY CHANGE OVER TO SNOW TOWARDS TAIL END OF EVENT ONCE 850MB LOW PASSES AND LAYER JUST ABOVE THE SURFACE COOLS BELOW FREEZING...WITH 1 TO 3 INCHES OF SNOW POSSIBLE OVERTOP LAYER OF ICE. AREAS ACROSS FAR NORTHERN/NORTHWEST MO WILL LIKELY SEE CHANGEOVER TO SNOW EARLIER...WITH STORM TOTALS OF AROUND 6 INCHES OF SNOW OVERTOP A QUARTER INCH OR SO OF ICE...AND HAVE GONE AHEAD WITH WINTER STORM WARNING FOR THIS AREA. GIVEN UNCERTAINTY REGARDING PLACEMENT OF FREEZING LINE...HAVE OPTED TO LEAVE SOUTHERN COUNTIES IN WATCH UNTIL CONFIDENCE INCREASES REGARDING PLACEMENT OF THIS FREEZING LINE. HOWEVER GIVEN AMOUNT OF PRECIPITATION EXPECTED...AND HEADWATER GUIDANCE BELOW ONE INCH...HAVE GONE AHEAD AND ISSUED FLOOD WATCH FOR FAR SOUTHEASTERN ZONES. SEAMAN && .PREV DISCUSSION... ONGOING WINTER STORM IS WRAPPING UP ACROSS FORECAST AREA AND EXPECT TO CANCEL ALL REMAINING ADVISORIES/WARNINGS SHORTLY. ATTENTION NOW TURNS TO STORM SYSTEM FOR TUESDAY/WEDNESDAY. 12Z MODELS CONTINUE TO ADVERTISE A SIGNIFICANT WINTER STORM ACROSS THE REGION BEGINNING TUESDAY AFTERNOON...AND LASTING INTO THE DAY WEDNESDAY. TWO ROUNDS OF PRECIPITATION...PRIMARILY IN THE FORM OF FREEZING RAIN ACROSS MUCH OF THE FORECAST AREA WITH SNOW ACROSS FAR NORTHWEST MO...ARE EXPECTED...THE FIRST ARRIVING DURING THE AFTERNOON HOURS TUESDAY AND SECOND LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. IT APPEARS STORM TOTAL ICE ACCUMULATIONS OF AN INCH ARE NOT OUT OF THE QUESTION FROM KANSAS CITY NORTHWARD THROUGH MOBERLY AND KIRKSVILLE...WITH AN INCH OR TWO OF SNOW FALLING OVERTOP OF THIS LAYER OF ICE WEDNESDAY MORNING. FREEZING LINE LOOKS TO BE LOCATED SOMEWHERE IN THE VICINITY OF THE FAR SOUTHERN CWA TUESDAY AFTERNOON INTO TUESDAY EVENING...THUS EXPECT LOWER ICE ACCUMULATIONS THERE...ALTHOUGH ACCUMULATIONS IN EXCESS OF A QUARTER INCH STILL APPEAR REASONABLE BY NOON WEDNESDAY...BEFORE PRECIPITATION THERE CHANGES TO SNOW. HAVE GONE AHEAD AND ISSUED WINTER STORM WATCH FOR ENTIRE CWA THROUGH WEDNESDAY. GIVEN PRECIPITATION WHICH FELL OVERNIGHT...AND PROGGED QPF FROM ALL 3 MODELS...WILL ALSO NEED TO SERIOUSLY CONSIDER A FLOOD WATCH ACROSS SOUTHERN CWA...WHERE HEADWATER GUIDANCE VALUES ARE AT OR BELOW ONE INCH. SEAMAN && .PREV DISCUSSION... 400 AM... 88D SHOWS QUITE A BIT OF ACTIVITY THIS MORNING. SURFACE TEMPERATURES HAVE CHANGED LITTLE IF AT ALL SINCE LATE EVENING. 30-32 DEGREES IS COMMON NORTH OF A LINE FROM KMCI EAST TO MACON COUNTY. FARTHER SOUTH OF THAT, READINGS ARE 33-38. FROM THAT...ONE CAN DEDUCE WHERE THE FREEZING RAIN IS AT. VERY LITTLE ICE ACCUMULATION ON THE GROUND SO FAR DUE TO WARM SOIL TEMPERATURES...HOWEVER AS OF PRESS TIME ELEVATED SURFACES IN THE WARNING AREA ARE STARTING TO SEE SOME ICING. AS THE SHORTWAVE PULLS OUT THIS MORNING...SHOULD SEE SOME ADDITIONAL FZRA THROUGH MID MORNING UNTIL TAPERING OFF THIS AFTERNOON. WILL KEEP WARNINGS AND ADVISORIES IN PLACE. SURFACE FRONT REMAINS STATIONARY TODAY. LOOKING AT A SURFACE MAP AND ETA PROGS...THE FLOW IS NEARLY PARALLEL TO THE TEMPERATURE GRADIENT...SO SHOULD SEE SURFACE TEMPS REMAIN NEARLY STEADY. OVERNIGHT CHANCES FOR MEASURABLE PRECIP ARE LOW...WITH NEXT WAVE NOT EXPECTED UNTIL TUESDAY AFTERNOON AND EVENING. TEMPERATURE PROFILES CONTINUE TO SLOWLY COOL...SO THE FREEZING LINE WILL BE FARTHER SOUTH THAN TODAY. PRECIPITABLE WATER AMOUNTS ARE STILL HIGH...SO LOOKING AT ANOTHER ICING EVENT ON TUESDAY NIGHT AND WEDNESDAY...THE HIGHEST AMOUNTS IN AREAS MAINLY SOUTH OF THE MISSOURI RIVER. FARTHER NORTH...THE COLUMN HAS FINALLY COOLED ENOUGH THAT SNOW SHOULD BE THE MAIN PRECIP TYPE. THE LIFT IN THE NORTHWEST CORNER OF CWA ISNT STEADY ALL NIGHT...BUT SNOWFALL AMOUNTS COULD STILL BE ON THE ORDER OF 6 BY WEDNESDAY AFTERNOON. WOULD LIKE TO GET ONE MORE MODEL RUN IN...AS UNCERTAINTY STILL EXISTS. HOWEVER...ONCE THIS MORNINGS EVENT IS OVER...A WINTER STORM WATCH ISSUANCE IS QUITE POSSIBLE. ONCE THE SURFACE HIGH BUILDS IN WEDNESDAY NIGHT...THE PRECIPITATION THREAT IS OVER AND WE SIT IN THE ARCTIC AIR FOR A WHILE. OTHER THAN MINOR TWEAKS...NO OTHER CHANGES MADE. 27 && .EAX WATCHES/WARNINGS/ADVISORIES... KS...ICE STORM AND WINTER STORM WARNINGS IN EFFECT FOR MUCH OF AREA TUESDAY AFTERNOON THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. MO...ICE STORM AND WINTER STORM WARNING IN EFFECT FOR MUCH OF AREA TUESDAY AFTERNOON THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS. FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM BUTLER TO SEDALIA TO FAYETTE FOR TUESDAY. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CST MON JAN 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- ...A SIGNIFICANT WINTER STORM WILL AFFECT THE OUTLOOK AREA BEGINNING TUESDAY AFTERNOON AND LASTING THROUGH THE DAY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FREEZING DRIZZLE WILL BE POSSIBLE THIS AFTERNOON ALONG AND NORTH OF HIGHWAY 36...THEN OVERNIGHT TONIGHT ALONG AND NORTH OF HIGHWAY 50. ONLY MINOR IF ANY ICING IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POWERFUL WINTER STORM WILL BRING A COMBINATION OF FREEZING RAIN AND SNOW TO THE REGION BEGINNING TUESDAY AFTERNOON...AND PERSISTING THROUGH THE DAY WEDNESDAY. AT THIS TIME...IT APPEARS FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE REGION TUESDAY AFTERNOON INTO TUESDAY EVENING. AREAS OF NORTHERN MISSOURI ADJACENT TO THE NEBRASKA AND IOWA BORDERS WILL LIKELY SEE PRECIPITATION TURN OVER TO SNOW TUESDAY NIGHT...HOWEVER PRECIPITATION IS EXPECTED TO REMAIN IN THE FORM OF FREEZING RAIN ACROSS THE REMAINDER OF THE AREA THROUGH TUESDAY NIGHT...BEFORE CHANGING OVER TO SNOW WEDNESDAY MORNING. SIGNIFICANT ICING IS EXPECTED ACROSS THE OUTLOOK AREA...PARTICULARLY ALONG A LINE EXTENDING FROM KANSAS CITY TO CARROLLTON TO MOBERLY...WITH UPWARDS OF AN INCH OF ICE IS POSSIBLE. AREAS CLOSER TO THE IOWA BORDER WILL SEE LESS ICE...BUT SNOW TOTALS UPWARDS OF 6 INCHES ARE EXPECTED ACROSS THESE AREAS BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Blackwater River near Blue Lick crested at 32.35 feet, or 8.35 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439004.